Open Access
October, 2006 `Spindles' in symmetric spaces
J. Math. Soc. Japan 58(4): 985-994 (October, 2006). DOI: 10.2969/jmsj/1179759533


We study families of submanifolds in symmetric spaces of compact type arising as exponential images of s -orbits of variable radii. If the s -orbit is symmetric such submanifolds are the most important examples of adapted submanifolds, i.e. of submanifolds of symmetric spaces with curvature invariant tangent and normal spaces.


Download Citation

Peter QUAST. "`Spindles' in symmetric spaces." J. Math. Soc. Japan 58 (4) 985 - 994, October, 2006.


Published: October, 2006
First available in Project Euclid: 21 May 2007

zbMATH: 1114.53053
MathSciNet: MR2276177
Digital Object Identifier: 10.2969/jmsj/1179759533

Primary: 53C40
Secondary: 32M15 , 53C35

Keywords: extrinsic geometry , Lie triples , Submanifolds , symmetric spaces

Rights: Copyright © 2006 Mathematical Society of Japan

Vol.58 • No. 4 • October, 2006
Back to Top